Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 58, NWS Melbourne, FL

May 12, 20066 counties in Florida

NWS Melbourne, FL issued this red flag warning at May 12, 2006, 1:23 PM EDT for 6 counties in Florida. It took effect at May 13, 2006, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 12, 2006, 1:23 PM EDT (17:23 UTC)
In effect from
May 13, 2006, 1:00 PM EDT
Expired
May 13, 2006, 8:00 PM EDT
In force
7 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 5.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2006-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2006-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -106 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1755 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-106 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 121723
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
123 PM EDT FRI MAY 12 2006

...DRY WEATHER HAS RETURNED TO EAST CENTRAL FLORIDA TODAY AND WILL
PERSIST ACROSS INLAND AREAS THROUGH SATURDAY...

FLZ041-044>046-053-058-144-130000-
/O.UPG.KMLB.FW.A.0049.060513T1700Z-060513T2300Z/
/O.NEW.KMLB.FW.W.0058.060513T1700Z-060513T2300Z/
/O.CON.KMLB.FW.W.0057.000000T0000Z-060513T0000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
SOUTHERN LAKE-
123 PM EDT FRI MAY 12 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM EDT SATURDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

THE DRY AIR MASS WILL PERSIST ACROSS CENTRAL FLORIDA THROUGH
SATURDAY AND RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO
BETWEEN 30 AND 35 PERCENT FOR 4 TO 6 HOURS SATURDAY. NORTH TO
NORTHWEST WINDS ARE FORECAST TO REMAIN NEAR OR BELOW 10 MPH. A
WIND SHIFT TO THE NORTHEAST OR EAST WITH A RISE OF RELATIVE
HUMIDITY MAY OCCUR TOWARDS LATE AFTERNOON ACROSS THE EXTREME
EASTERN PORTION OF THE WARNING AREA...ESPECIALLY ACROSS OKEECHOBEE
COUNTY. HOWEVER...LONG DURATIONS OF CRITICAL RELATIVE HUMIDITY ARE
STILL EXPECTED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

FLZ047-054-141-147-130000-
/O.CON.KMLB.FW.W.0057.000000T0000Z-060513T0000Z/
SOUTHERN BREVARD-INDIAN RIVER-COASTAL VOLUSIA-NORTHERN BREVARD-
123 PM EDT FRI MAY 12 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

AWAY FROM THE COAST...RELATIVE HUMIDITY VALUES WILL REMAIN AT OR
BELOW 35 PERCENT UNTIL LATE AFTERNOON AND NORTHWEST TO NORTH WINDS
WILL AVERAGE NEAR 10 MPH. NEAR THE COAST...MAINLY EAST OF
INTERSTATE 95...NORTHERLY WINDS HAVE CAUSED DEW POINTS TO RISE
SEVERAL DEGREES...AND MINIMUM RELATIVE HUMIDITY VALUES ARE
EXPECTED TO REMAIN IN THE 35 TO 45 PERCENT RANGE THROUGH LATE AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$
2 follow-up statements
000 
WWUS82 KMLB 130321
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
1121 PM EDT FRI MAY 12 2006

...DRY WEATHER HAS RETURNED TO EAST CENTRAL FLORIDA TODAY AND
WILL PERSIST ACROSS INLAND AREAS SATURDAY...

FLZ041-044>046-053-058-144-140000-
/O.EXT.KMLB.FW.W.0058.060513T1700Z-060514T0000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
SOUTHERN LAKE-
1121 PM EDT FRI MAY 12 2006

...RED FLAG WARNING NOW IN EFFECT FROM 1 PM TO 8 PM EDT
SATURDAY...

A VERY DRY AIR MASS WILL PERSIST ACROSS CENTRAL FLORIDA SATURDAY. 
RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO BETWEEN 30 AND 35 
PERCENT FOR 4 TO 6 HOURS WITH WINDS FORECAST TO REMAIN BELOW 10 MPH. 
A WIND SHIFT TO THE NORTHEAST OR EAST AND A RISE IN RELATIVE 
HUMIDITY MAY OCCUR DURING THE AFTERNOON ACROSS THE EXTREME EASTERN 
PORTION OF THE WARNING AREA...ESPECIALLY ACROSS OKEECHOBEE COUNTY. 
HOWEVER...LONG DURATIONS OF CRITICAL RELATIVE HUMIDITY ARE STILL 
EXPECTED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

CRISTALDI
000 
WWUS82 KMLB 130922
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
522 AM EDT SAT MAY 13 2006

...DRY CONDITIONS TO CONTINUE THROUGH SUNDAY...

FLZ041-044>046-053-058-144-140000-
/O.NEW.KMLB.FW.A.0050.060514T1700Z-060514T2300Z/
/O.CON.KMLB.FW.W.0058.060513T1700Z-060514T0000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
SOUTHERN LAKE-
522 AM EDT SAT MAY 13 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM EDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM
THIS AFTERNOON TO 8 PM EDT THIS EVENING. 

A VERY DRY AIR MASS WILL PERSIST ACROSS CENTRAL FLORIDA TODAY.
RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO BETWEEN 30 AND 35
PERCENT FOR 4 TO 6 HOURS WITH WINDS FORECAST TO REMAIN BELOW 10
MPH. A WIND SHIFT TO THE NORTHEAST OR EAST AND A RISE IN RELATIVE
HUMIDITY MAY OCCUR DURING THE AFTERNOON ACROSS THE EXTREME EASTERN
PORTION OF THE WARNING AREA...ESPECIALLY ACROSS OKEECHOBEE COUNTY.
HOWEVER...LONG DURATIONS OF CRITICAL RELATIVE HUMIDITY ARE STILL
EXPECTED.

DRY CONDITIONS ARE EXPECTED AGAIN SUNDAY AFTERNOON. LONG DURATIONS
OF LOW RH WILL RESULT IN AN INCREASED FIRE THREAT. SOUTHWESTERLY WINDS
INCREASING TO 12 TO 15 MPH MAY ALSO SPREAD NEW OR EXISTING
WILDFIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A
COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE
POSSIBLE BETWEEN 24 AND 72 HOURS.

$$

FLZ141-141100-
/O.NEW.KMLB.FW.A.0050.060514T1700Z-060514T2300Z/
COASTAL VOLUSIA-
522 AM EDT SAT MAY 13 2006

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING. 

DRY CONDITIONS ARE EXPECTED SUNDAY AFTERNOON...MAINLY WEST OF I-95.
LONG DURATIONS OF LOW RH WILL RESULT IN AN INCREASED FIRE THREAT.
SOUTHWESTERLY WINDS INCREASING TO 12 TO 15 MPH MAY ALSO SPREAD NEW
OR EXISTING WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A
COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE
POSSIBLE BETWEEN 24 AND 72 HOURS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at May 12, 10:05 AM EDT, 3 hours 18 minutes earlier.

Area forecast discussion, May 12, 10:05 AM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1005 AM EDT FRI MAY 12 2006

...FIRE DANGER INCREASES FOR MOST OF THE AREA TODAY...

.DISCUSSION...NW FLOW CURRENTLY ADVECTING SLIGHT COOLER AND MUCH
DRIER AIR MASS INTO THE CWA. DEWPOINTS CURRENTLY FALLING THROUGH THE
50S THROUGH CWA WITH SOME UPPER 40S NOW REACHING NORTHERNMOST CWA.
FLOW WILL BECOME NORTHERLY THIS AFTERNOON WITH A SEA BREEZE EXPECTED
SOUTH OF THE CAPE AND POSSIBLE ALONG THE IMMEDIATE COAST FARTHER
NORTH.

&&

.MARINE...NORTHERLY FLOW HAS BEEN A LITTLE STRONGER THAN EXPECTED
THIS MORNING OVER THE OFFSHORE WATERS BUT IS NOT BEGINNING TO WEAKEN
TOWARDS 15 KT. STRONGER WINDS HAVE BUILT SEAS AS HIGH AS 5-5.5 FEET
AT BUOY 009 AND LIKELY HIGHER IN THE GULF STREAM. WILL BEGIN LATE
MORNING CWF WITH SCEC FOR SEAS OFFSHORE...BUT WITH SEAS LIKELY
SUBSIDING TO 4 FEET LATER TODAY. WINDS WILL VEER ALONG THE COAST
THIS AFTERNOON AS THE SEA BREEZE DEVELOPS.

&&

.AVIATION...VFR/SKC.

&&

.FIRE WEATHER...LONG DURATION OF VERY LOW RH...IN THE 20S LIKELY
INLAND FROM LATE MORNING THROUGH LATE AFTERNOON. VEERING WINDS ALONG
THE COAST...ESPECIALLY FROM THE CAPE SOUTH WILL MODIFY COASTAL
HUMIDITY LEVELS UPWARDS DURING THE MID-LATE AFTERNOON...HOWEVER EVEN
HERE MIN RH SHOULD BRIEFLY APPROACH 35 PERCENT. AN EXCEPTION IS
EXPECTED ACROSS ALL BUT FAR WESTERN PORTIONS OF ST. LUCIE AND MARTIN
COUNTIES WHERE DEWPOINTS WILL BE HIGHER INITIALLY AND EARLIER SEA
BREEZE ONSET SHOULD KEEP MIN LEVELS ABOVE 40 PERCENT.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
...RED FLAG WARNING TIL 8 PM FOR LAKE/SEMINOLE/VOLUSIA/
   ORANGE/OSCEOLA OKEECHOBEE...AND INLAND SECTIONS OF BREVARD/
   INDIAN RIVER COUNTIES.
...FIRE WEATHER WATCH SATURDAY AFTERNOON FOR INTERIOR VOLUSIA/
   LAKE/SEMINOLE/ORANGE/OSCEOLA/OKEECHOBEE COUNTIES.

&&

SHORT TERM...SPRATT
LONG TERM...SEDLOCK
Hazardous weather outlook, May 12, 6:33 AM EDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
633 AM EDT FRI MAY 12 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
122100-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
633 AM EDT FRI MAY 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT...

...FIRE WEATHER IMPACT...
MUCH DRIER AIR WILL SURGE SOUTHWARD INTO EAST CENTRAL FLORIDA
TODAY...BEHIND A COOL FRONT WHICH IS CURRENTLY MOVING INTO SOUTH
FLORIDA. AS A RESULT...LONG DURATIONS OF RELATIVE HUMIDITY VALUES
BELOW 35 PERCENT ARE LIKELY OVER THE INTERIOR...AS WELL AS INLAND
SECTIONS OF BREVARD AND INDIAN RIVER COUNTIES. TO THE SOUTH...
THE ATLANTIC SEA BREEZE WILL FORM ALONG THE COAST AND MOVE SLOWLY
INLAND...AND AS A RESULT...THE LOWEST HUMIDITIES ARE EXPECTED TO
REMAIN WEST OF INTERSTATE 95 ACROSS BREVARD AND INDIAN RIVER
COUNTIES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THE FIRE DANGER WILL REMAIN ELEVATED OVER THE INTERIOR COUNTIES ON
SATURDAY. THERE IS A SLIGHT CHANCE FOR SHOWERS AND LIGHTNING
STORMS MONDAY THROUGH WEDNESDAY.

INCREASING SOUTHWEST FLOW LATE SUNDAY INTO EARLY MONDAY COULD
RESULT IN HAZARDOUS WIND AND SEA CONDITIONS WELL OFFSHORE OVER
THE ATLANTIC.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

CRISTALDI

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 4:15 AM EDTFire Weather WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia9 hr

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.